Confused

Hi folks not been on here for sometime. I am feeling totally confused with drugs colds aches and pains, I have recently came of MTX the reason being so i could take Acitretin a drug for viral warts which i have suffered from on my hands and feet for 9 years. My rheumy Doc agreed that i could come of MTX for 3 months as my RA seemed under control.

I started the Acitretin 3 weeks ago i had a bit of a cold but was told it would be ok by my dermo Doc.

Well i took it for 10 days the Dermo Doc said i could have side effect like flu symptoms and joint aches and pains and skin drying and lips, which i did and my hearing was effected.

I felt dreadful for a week also now have pains in legs and water infection. I came off acitretin after the 10 days and had to go to my GP for treatment for the water infection. So now i am on anti bios for 5 days. I am feeling better but i have shooting pains in my legs and hands and legs very stiff, i had my bloods done last Wed to see if my RA is flaring. but have heard nothing to say that it is. I just feel so confused about which is causing what my son said having a cold may have been the cause, and if i had carried on with the acitretin i may have got used to it. It did make my warts more comfortable and they looked better but i felt so bad. Has any of you folks had any problems similar to this i wish i could just say goodbye to drugs. But hey ho there are peeps a lot worse of than me i know and we have to do what we can to keep going. Especially this Christmas i am cooking christmas dinner for 12 my son and his wife and my 3 precious little Grandchildren and there other Grandma. also my 2 daughters and partners. I am looking forward to it i just want to feel well enough as we all do. Thanks to you peeps who take the time to read my rant, hope you all have wonderful happy Christmas Ladybird xx (())

7 Replies

oldestnewest
  • Aww soo sorry you are feeling like this. Sorry I have no experience with this, but just wanted to let you know that I'm thinking about you and hope you feel better soon. Gentle hugs to you!! Xx

  • Thanks Juju x (( ))

  • Hi Ladybird. My mum told me she used to have terrible warts as a teenager and then she broke her leg in several places when a horse with foal stampeded on her. She had to get a caste on for a very long time and when it was taken off all the warts that she'd suffered from for years were embedded in the caste! Not much use for you as even if you broke the limb most affected they don't use plaster to make castes anymore. I have one really dogged wart on my little finger joint but it doesn't really bother me too much. It sounds as if you're in the wars and I haven't a clue whether it's the RA or the drugs that are causing it - it's a very confusing disease so I just hope that your problems settle down over Christmas and that you have a lovely time with your big family gathering. Tilda x

  • Hi Tilda thanks for your concern i have only developed these warts since going on immune suppressent drugs ie sulphazalazine Mtx 9 yrs ago they can be very painful, and also look unsightly to me anyway.You are right in what you say about RA it is a very confusing disease i would just like a few days feeling well have a lovely Christmas Tilda. take care xx Ladybird

  • You sound like you are in the maze at the moment, hedged in by all these drugs & ailments & it's almost impossible to know what's causing what. I don't have any advice unfortunately & can only wish you well & hope that things get sorted out soon. But the confusion I can relate to, my RA is under control for the first time in ages, fatigue nearly a non-problem & bloods look much better but to my surprise stiffness and pain & stinging sensation in hands is actually worse than usual!

    I also noticed what I thought at first might be a rheumatoid nodule on my hand but on closer inspection it turned out to be a whopping great wart. Hmm! Did not associate it with RA or drugs but looks like it is connected??

  • Gosh drugs overload acitretin is a v powerful drug.,that could be the source of those intial side effects im afraid, but a cold can cause joints to flare , bit of a muddle. also urine infection can trigger a flare.. a lot going on here hope you feel better soon xx

  • Hi Everyone I haven't been on here for a year had things going on kidney stones and all faffing about they bring...anyway I am ok with them now. I just want to tell you about the viral warts I had to deal with while taking immune suppressant drugs Sulphzalazine and then Methotrexate over 10 yrs some of you may remember me. I had verruca's on my feet and horrible looking warts on my hands 28 over my 2 hands....I tried every thing I could to get rid went to a Dermo had frozen had injection in each one over 3 treatments and had drugs to try and get rid of the virus. While doing all this I had to come of my MTX which was agreed by my rheumy Doc he said we could control my RA with injections for a period of time if needed. Well I was very lucky my RA seemed to go into a remission I was quite comfortable most of the time and just took Naprox and paras. During this time the warts were still coming and getting bigger......until just before last Christmas they really started to hurt me they would wake me in the night I didn't know what was going on well I just kept taking painkillers then about 2 weeks after Christmas I noted they were going like a dirty grey colour and then they seemed to look flatter well to cut the story short they have completely gone I am so pleased I have bee telling everyone ha. The thing is now I feel my RA is revving up so my Rheumy doc has suggested I go on Hydroxychloroquine he said it not a severe as MTX but this is proof to me that it was the drugs that caused the warts initially when I told the docs and rheumy nurses they said nooo I don't think so you have just been unlucky. . I am seeing the Rheumy Nurse today to get an induction to this drug. I am just hoping that my body doesn't react to this drug like it did with MTX I would hate those horrible warts to come back....but I have to be sensible RA can hurt me more than warts can.....its just very stressful having horrible things visible on you hands especially when i have 3 little grandchildren who i was scared of passing them on to i used to cover them with plasters but they kept falling of when i was looking after them.so i painted them with clear nail varnish to seal them .I have sent this story in because if anybody else is going through the same or similar sort of experience this may help. So I am keeping my fingers crossed for a no wart result with this new drug .xxxxx luv n hugs to all you little Ra warriors FIGHT LIKE A GIRL or a BOY as that maybe xxxxxx Ladybird

You may also like...